# SDR 2017FA0000171

- Difficulty date: May 3, 2017
- Submitted: May 3, 2017
- Operation: General aviation
- Aircraft: N52JK
- Make and model: Piper PA-60-601P
- Aircraft serial: 61P063679632
- Engine: Lyc TIO540*
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Pipe
- Part number: 320006521
- Condition: Broken
- Location: Left Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

CLIMBING THROUGH 13,000 MSL THE PILOT REPORTED A LOSS IN MANIFOLD PRESSURE ON THE LT ENGINE.  RETURNED TO THE AIRPORT FOR A NORMAL LANDING. DURING INSPECTION, FOUND HEAT AND EXHAUST STAINING ON THE LOWER COWL. AFTER REMOVING THE COWLING,  FOUND APPROXIMATELY 4 INCHES OF THE EXHAUST BALANCE TUBE WAS MISSING. THE MISSING PIECE WAS NOT IN THE COWLING.
